Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 26, 2005, 7:25 PM CDT for Madison County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 7:25 PM CDT (00:25 UTC)
- Expired
- Aug 26, 2005, 9:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Madison County, TN
The radar
The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2710 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 270028
FFWMEG
TNC113-270230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CDT FRI AUG 26 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 930 PM CDT
* AT 720 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED VERY
HEAVY RAIN OVER THE NORTHERN PORTIONS OF MADISON COUNTY. HIGHWAY 45
AT THE INSECTION OF HIGHWAY 45 BYPASS IS FLOODED AND THE ROADWAY IS
BEING CLOSED. RAINFALL IN EXCESS OF ONE INCH PER HOUR WILL CAUSE
FLASH FLOODING ACROSS ALL OF MADISON COUNTY. RECENT DRY CONDITIONS
HAVE LED TO QUICK RUNOFF AND FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
CREEK...MERCER...JACKSON...FAIRVIEW...BEMIS AND ADAIR.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3579 8862 3558 8860 3544 8877 3543 8908
3566 8905 3580 8890
$$1 follow-up statement
000
WGUS74 KMEG 270157
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT FRI AUG 26 2005
TNC113-270205-
MADISON TN-
855 PM CDT FRI AUG 26 2005
...THE FLASH FLOOD WARNING FOR MADISON COUNTY IS CANCELLED...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS THAT CAUSED FLOODING EARLIER TONIGHT HAS MOVED SOUTH
OF MADISON COUNTY AND THE THREAT FOR ADDITIONAL FLOODING HAS ENDED.
LAT...LON 3579 8862 3558 8860 3544 8877 3543 8908
3566 8905 3580 8890
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:32 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 26, 3:32 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT FRI AUG 26 2005 .DISCUSSION...LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM CENTRAL IOWA TO KANSAS AND OKLAHOMA. AHEAD OF THE FRONT...A PRE-FRONTAL SURFACE TROUGH WAS LOCATED FROM SAINT LOUIS TO SOUTH CENTRAL MISSOURI. MAIN FORECAST CONCERNS THIS PACKAGE IS CONVECTIVE POTENTIAL THROUGH AT LEAST EARLY NEXT WEEK AND THE POTENTIAL EFFECTS OF HURRICANE KATRINA ON THE LOWER MISSISSIPPI VALLEY. TONIGHT...PRE-FRONTAL TROUGH WILL MOVE THROUGH SOUTHEAST MISSOURI DURING THE EARLY EVENING. WILL CARRY A CHANCE TO LIKELY POPS ACROSS NORTHERN SECTIONS WHERE BETTER CONVERGENCE WILL BE PRESENT AND TAPERED OF POPS AFTER MIDNIGHT. MOST IF NOT ALL CONVECTION SHOULD GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME INSTABILITY. SATURDAY AND SUNDAY...COLD FRONT WILL BEGIN TO MOVE THROUGH THE MID SOUTH BY SATURDAY EVENING. NOT TOO IMPRESSED WITH THE UPPER LEVEL DYNAMICS OF THIS SYSTEM AS THE BETTER FORCING WILL BE UP ACROSS MICHIGAN. ADDITIONALLY...WEAK WINDS ALOFT /PRIMARILY BELOW 20 KTS/...WEAKENING INSTABILITY WITH THE LOSS OF DAYTIME HEATING /MLCAPES DROPPING DOWN TO AROUND 1000 J/KG/ SUGGEST ANY CONVECTION THAT DEVELOPS SHOULD REMAIN BELOW SEVERE LIMITS AND PRIMARILY EXHIBIT PULSE THUNDERSTORM CHARACTERISTICS DURING THE DAY. WILL CARRY A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS FOR SUNDAY WITH FRONT ACROSS THE SOUTHERN SECTION OF THE FORECAST AREA. TUESDAY THROUGH FRIDAY...SOME CONSISTENCY ISSUES WITH HANDLING OF HURRICANE KATRINA AS IT MOVES ONSHORE ACROSS THE GULF COAST AND THE EFFECTS THAT THE MID SOUTH MAY EXPERIENCE NEXT WEEK. LATEST GFS/UKMET TAKE THE SYSTEM THROUGH NEW ORLEANS/GULFPORT WHILE EUROPEAN SOLUTION IS CLOSER TOWARDS MOBILE/PENSACOLA. INTERESTINGLY ENOUGH...THE 12Z GFS TAKES THE REMNANTS UP THE MISSISSIPPI RIVER DELTA THROUGH WESTERN TENNESSEE THEN THROUGH THE OHIO VALLEY. MEANWHILE THE NAM TAKES KATRINA FURTHER EAST THROUGH THE PANHANDLE OF FLORIDA. FOR NOW THINK 00Z/12Z GFS AND 06Z EUROPEAN SOLUTION HAVE BETTER CONSENSUS WITH TRACK NEAR SOUTHERN ALABAMA/PANHANDLE OF FLORIDA. ADDED SLIGHT CHANCE POPS INTO THE FORECAST FOR TUESDAY ACROSS THE EXTREME SOUTHEAST SECTION OF NORTHERN MISSISSIPPI. LATER SHIFTS WILL ADJUST THE FORECAST AS THE MODEL RUNS SHOW BETTER CONSENSUS ON THE EXACT TRACK. STAY TUNED... && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE.
Hazardous weather outlook, Aug 26, 3:19 AM CDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT FRI AUG 26 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 319 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE...MAINLY NORTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO UNION CITY TENNESSEE. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
In the hours before
Special weather statement, Aug 26, 5:31 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 531 PM CDT FRI AUG 26 2005 TNZ002-262300- OBION TN- 531 PM CDT FRI AUG 26 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...OBION COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TROY AT 531 PM CDT...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN OBION COUNTY...INCLUDING THE CITY OF UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 26, 6:09 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 S SHARON 36.18N 88.82W
08/26/2005 0.88 INCH WEAKLEY TN TRAINED SPOTTER
0443 PM HAIL 5 SSE SHARON 36.17N 88.79W
08/26/2005 0.75 INCH WEAKLEY TN AMATEUR RADIO
0540 PM TSTM WND GST CLOVERDALE 36.23N 89.33W
08/26/2005 65 MPH OBION TN PUBLIC
TREES DOWN
0550 PM TSTM WND GST 1 S PARIS 34.17N 89.47W
08/26/2005 0 MPH LAFAYETTE MS TRAINED SPOTTER
ANEMOMETER MEASURED TO 65 MPH...BUT HIGHER GUST OCCURRED
0558 PM TSTM WND DMG 1 E MILAN 35.92N 88.74W
08/26/2005 GIBSON TN AMATEUR RADIO
TREES DOWN ON HWY 79
&&
DSVSpecial weather statement, Aug 26, 6:16 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 616 PM CDT FRI AUG 26 2005 TNZ021-054-262345- CARROLL TN-HENDERSON TN- 616 PM CDT FRI AUG 26 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL AND HENDERSON COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF ATWOOD AT 616 PM CDT. THE STORM WAS MOVING SOUTHEAST AT 25 MPH. THIS STORM MAY REINTENSIFY AND BECOME SEVERE OVER THE NEXT SEVERAL MINUTES. PEOPLE IN CARROLL AND HENDERSON COUNTIES...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 26, 6:19 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 619 PM CDT FRI AUG 26 2005 TNZ020-262345- GIBSON TN- 619 PM CDT FRI AUG 26 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GIBSON COUNTY. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED NEAR YORKVILLE AT 619 PM CDT...MOVING SOUTHEAST AT 30 MPH. THESE STORMS MAY INTENSIFY AND BECOME SEVERE OVER THE NEXT SEVERAL MINUTES. PEOPLE IN GIBSON COUNTY...INCLUDING THE CITIES OF MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 26, 6:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 S SHARON 36.18N 88.82W
08/26/2005 0.88 INCH WEAKLEY TN TRAINED SPOTTER
0443 PM HAIL 5 SSE SHARON 36.17N 88.79W
08/26/2005 0.75 INCH WEAKLEY TN AMATEUR RADIO
0540 PM TSTM WND GST CLOVERDALE 36.23N 89.33W
08/26/2005 65 MPH OBION TN PUBLIC
TREES DOWN
0550 PM TSTM WND GST 1 S PARIS 34.17N 89.47W
08/26/2005 0 MPH LAFAYETTE MS TRAINED SPOTTER
ANEMOMETER MEASURED TO 65 MPH...BUT HIGHER GUST OCCURRED
0558 PM TSTM WND DMG 1 E MILAN 35.92N 88.74W
08/26/2005 GIBSON TN AMATEUR RADIO
TREES DOWN ON HWY 79
0617 PM HAIL 5 NW NEWBERN 36.17N 89.33W
08/26/2005 0.88 INCH DYER TN PUBLIC
&&
DSVLocal storm report, Aug 26, 7:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 S SHARON 36.18N 88.82W
08/26/2005 0.88 INCH WEAKLEY TN TRAINED SPOTTER
0443 PM HAIL 5 SSE SHARON 36.17N 88.79W
08/26/2005 0.75 INCH WEAKLEY TN AMATEUR RADIO
0540 PM TSTM WND GST CLOVERDALE 36.23N 89.33W
08/26/2005 65 MPH OBION TN PUBLIC
TREES DOWN
0550 PM TSTM WND GST 1 S PARIS 34.17N 89.47W
08/26/2005 65 MPH LAFAYETTE MS TRAINED SPOTTER
ANEMOMETER MEASURED TO 65 MPH...BUT HIGHER GUST OCCURRED
0558 PM TSTM WND DMG 1 E MILAN 35.92N 88.74W
08/26/2005 GIBSON TN AMATEUR RADIO
TREES DOWN ON HWY 79
0617 PM HAIL 5 NW NEWBERN 36.17N 89.33W
08/26/2005 0.88 INCH DYER TN PUBLIC
&&
DSVNearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.